Haven't got Bullous Pemphigoid - Yippee!

Dear All,

The blood test result shows no antibodies in my blood so will have to look elsewhere for the cause of the fearful itching, the holes in my skin and I can't use BP as an excuse for having the second infusion of Zoledronic Acid. Once my Rheumatologist had accused me of causing the lesions on my lower legs by scratching, I've been looking for an excuse not to have his alternative to ZA which was Denosumab, which had fewer side effects about 30 to ZA's 112, but I'm sure learned one's on the forum said with the second infusion was unlikely to get the same side effects or if one did they were less severe. The Dermatologist diagnosed pitted Oedema on both legs and has asked for a full vascular assessment and suggests a venous ultrasound as the first line investigation. I've got varicose veins as well compliments of Klinefelters. So the investigation goes on!

I'll let you know if I ever find what's causing the problem. Anyway I thank all who responded to my post I did so appreciate your contributions.

Best wishes

Colin

8 Replies

oldestnewest
  • Hooray!

    Well, it could all be down to veins; you can get pretty horrible varicose eczema with venous problems. Blisters like you describe are unusual though.

    Just a thought, have you tried stopping any topical creams etc that you have used for a very long time?

    I hope it all comes out in the wash and you know what you're dealing with.

    Did you get anywhere with getting more absorbent dressings from your nurses?

  • Dear SnazzyD

    I took what you said on board and did actually order some Kerramax from Amazon, though am still waiting for it to arrive. Even though the Dermatologist said take your legs back to the nurses to treat I've seen two the first one couldn't find the blood test in her reference books when I was having my CRP and Testosterone injection done and said you'll have to make a separate appointment to see the second one tomorrow to change your dressings and if I can find it she'll do the blood test as well, which she did. When I asked the second one if she could do dressing changes at the same time as my next CRP & testosterone injection she said you'll have to make a double appointment because it will take longer than 10 minutes, the standard appointment.

    Dr Tobias when I spoke to him today (telephone call) said he hadn't done the venous assessment referral letter but hoped to do it tomorrow. He apologised for being behind with his correspondence.

    I've spent the afternoon in the garden enjoying the sunshine as well as planting out some flowers. I will make an appointment with a nurse for tomorrow to get my dressings changed as my legs were swollen and very sore this afternoon. Angela (second nurse) said the pressure bandages would help. It looks very much as though elastic stockings are coming back for both legs once the venous assessment has been done. I wore one on my left leg after the varicose veins were stripped out in 2009 but when my weight bloomed in 2016 and my legs became like tree trunks I couldn't get it on. Sorry I've droned on so long, but if I can get an appointment tomorrow I will ask.

    Best wishes

    Colin

  • Good luck with all that. If your venous assessment says you can have compression, you'll find it really helps reduce the swelling and leaking. In hot weather it's worse because the small vessels in the skin dilate and you get even more leakage of fluid into the tissues on top of what is already there. They can get made to measure hosiery if yours don't fit the standard sizes, but to start with they will probably use bandages.

    I do hope they can get your dressings for you as you shouldn't have to buy them. I didn't know you could get them on Amazon!

  • "I'm sure learned one's on the forum said with the second infusion was unlikely to get the same side effects or if one did they were less severe"

    It all depends why the side effects happened - if it was an allergic problem it could get worse. What does the dermy say about that? I would be waiting for a decision from them before taking on any bisphosphonate-type infusions.

    I don't think I would call pitting oedema a diagnosis - it is a visible and palpable effect of something. The question of course remains - what?

  • Good news Colin.

    I would say that your first task would be to insist - nay, demand, an apology from that rheumatologist! Disgraceful behaviour indeed!

    I wish you all the best for your second infusion, please let us lnow how it turns out.

    💐

  • I had horrid reaction to alendronic tabs and have recently had the second Denusomab with no problems

  • My mom had open sores on the lower part of her legs for more than 30 years before it was finally diagnosed. It turned out it was tropical disease that she caught while she and my dad were stationed in Cuba. But because she was living in the United States trying to find a diagnosis nobody thought of a tropical disease. Once it was finally diagnosed they knew how to treat it unfortunately it had no cure and since it took so long it was not very controllable either.

    So there you have the worst case scenario. I hope things work out better for you than they did for my mom

  • Dear Amkoffee

    I'm sorry to hear about the trials and tribulations your mum went through for 30-years, one would really think the Doctors should have asked about her background when doing the diagnosis, I hope she's feeling better now. My little problem pales into insignificance compared with your mum.

    Best wishes

    Colin

You may also like...